zbMATH — the first resource for mathematics

Sobolev periodic solutions of nonlinear wave equations in higher spatial dimensions. (English) Zbl 1186.35113
The authors prove the existence of Cantor families of periodic solutions to semilinear wave equation in higher spatial dimensions with periodic boundary conditions in forced and autonomous case. The proofs are based on a differentiable Nash-Moser iteration scheme. The key point of the iterative process lies in a priori bounds for the divergence of the high Sobolev norms of the approximate solutions.

35L71 Second-order semilinear hyperbolic equations
35B10 Periodic solutions to PDEs
Full Text: DOI
[1] Baldi, P.: Periodic solutions of forced Kirkhoff equation. Ann. Scuola Norm. Sup. Pisa (to appear)
[2] Baldi, P.; Berti, M., Forced vibrations of a nonhomogeneous string, SIAM J. Math. Anal., 40, 382-412, (2008) · Zbl 1217.35012
[3] Berti, M.; Bolle, P., Cantor families of periodic solutions for completely resonant nonlinear wave equations, Duke Math. J., 134, 359-419, (2006) · Zbl 1103.35077
[4] Berti, M.; Bolle, P., Cantor families of periodic solutions of wave equations with \(C k\) nonlinearities, NoDEA Nonlinear Differential Equations Appl., 15, 247-276, (2008) · Zbl 1155.35004
[5] Brezis, H.; Coron, J.-M.; Nirenberg, L., Free vibrations for a nonlinear wave equation and a theorem of P, Rabinowitz. Comm. Pure Appl. Math., 33, 667-684, (1980) · Zbl 0484.35057
[6] Bourgain, J., Construction of periodic solutions of nonlinear wave equations in higher dimension, Geom. Funct. Anal., 5, 629-639, (1995) · Zbl 0834.35083
[7] Bourgain, J., Quasi-periodic solutions of Hamiltonian perturbations of \(2D\) linear Schrödinger equations, Ann. Math., 148, 363-439, (1998) · Zbl 0928.35161
[8] Bourgain, J.: Green’s function estimates for lattice Schrödinger operators and applications. Annals of Mathematics Studies, vol. 158. Princeton University Press, Princeton, 2005
[9] Chierchia, L.; You, J., KAM tori for 1D nonlinear wave equations with periodic boundary conditions, Comm. Math. Phys., 211, 497-525, (2000) · Zbl 0956.37054
[10] Craig, W.: Problèmes de petits diviseurs dans les équations aux dérivées partielles. Panoramas et Synthèses, vol. 9. Société Mathématique de France, Paris, 2000 · Zbl 0977.35014
[11] Craig, W.; Wayne, C. E., method and periodic solutions of nonlinear wave equation, Comm. Pure Appl. Math., 46, 1409-1498, (1993) · Zbl 0794.35104
[12] Eliasson, L. H., Kuksin, S.: KAM for the nonlinear Schrödinger equation. Ann. Math. (to appear)
[13] Fokam, J.M.: Forced vibrations via Nash-Moser iteration. PhD thesis at Austin University · Zbl 1198.35155
[14] Fröhlich, J.; Spencer, T., Absence of diffusion in the Anderson tight binding model for large disorder or low energy, Comm. Math. Phys., 88, 151-184, (1983) · Zbl 0519.60066
[15] Gentile, G., Procesi, M.: Periodic solutions for the Schrödinger equation with nonlocal smoothing nonlinearities in higher dimension. J. PDEs (to appear) · Zbl 1172.35071
[16] Kuksin, S.: Hamiltonian perturbations of infinite-dimensional linear systems with imaginary spectrum. Funktsional Anal. i Prilozhen. 21, 22-37, 95 (1987) · Zbl 0631.34069
[17] Kuksin, S.: Analysis of Hamiltonian PDEs. Oxford Lecture series in Mathematics and its applications, vol. 19. Oxford University Press, Oxford, 2000 · Zbl 0960.35001
[18] Kuksin, S., Pöschel, J.: Invariant Cantor manifolds of quasi-periodic oscillations for a nonlinear Schrödinger equation. Ann. Math. (2)143, 149-179 (1996) · Zbl 0847.35130
[19] Lojasiewicz, S.; Zehnder, E., An inverse function theorem in Fréchet-spaces, J. Funct. Anal., 33, 165-174, (1979) · Zbl 0431.46032
[20] Moser, J.: A rapidly convergent iteration method and non-linear partial differential equations I & II. Ann. Scuola Norm. Sup. Pisa (3)20, 265-315, 499-535 (1966) · Zbl 0144.18202
[21] Plotnikov, P. I.; Yungerman, L. N., Periodic solutions of a weakly nonlinear wave equation with an irrational relation of period to interval length, Differ. Equ., 24, 1059-1065, (1988) · Zbl 0675.35058
[22] Pöschel, J.: A KAM-Theorem for some nonlinear partial differential equations. Ann. Scuola Norm. Sup. Pisa Cl. Sci.(4)23, 119-148 (1996) · Zbl 0870.34060
[23] Rabinowitz, P., Free vibrations for a semi-linear wave equation, Comm. Pure Appl. Math., 31, 31-68, (1978) · Zbl 0341.35051
[24] Su, H.W.: Persistence of periodic solutions for the nonlinear wave equation: a case of finite regularity. PhD Thesis, Brown University, 1998
[25] Taylor M.: Partial Differential Equations, vol.III. Springer, New York (1997)
[26] Wayne, E., Periodic and quasi-periodic solutions of nonlinear wave equations via KAM theory, Comm. Math. Phys., 127, 479-528, (1990) · Zbl 0708.35087
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.